Alert archive / New Jersey / Small Craft Advisories in 2016
Small Craft Advisory 91, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Oct 18, 2016, 3:52 AM EDT. It took effect at Oct 18, 2016, 5:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2016, 3:52 AM EDT (07:52 UTC)
- In effect from
- Oct 18, 2016, 5:00 PM EDT
- Expired
- Oct 19, 2016, 9:31 AM EDT
- In force
- 17 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
822 WHUS71 KPHI 180752 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 352 AM EDT TUE OCT 18 2016 ANZ450>452-182200- /O.NEW.KPHI.SC.Y.0091.161018T2100Z-161019T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 352 AM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EDT WEDNESDAY. * LOCATION...THE NEW JERSEY COASTAL WATERS BETWEEN SANDY HOOK AND GREAT EGG INLET. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...WINDS AND SEAS WILL INCREASE THIS AFTERNOON AND CONTINUE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
733 WHUS71 KPHI 181935 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 335 PM EDT TUE OCT 18 2016 ANZ450>452-190845- /O.CON.KPHI.SC.Y.0091.161018T2100Z-161019T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 335 PM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT WEDNESDAY... * LOCATION...THE NEW JERSEY COASTAL WATERS BETWEEN SANDY HOOK AND GREAT EGG INLET. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
482 WHUS71 KPHI 190802 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 402 AM EDT WED OCT 19 2016 ANZ450>452-191100- /O.CON.KPHI.SC.Y.0091.000000T0000Z-161019T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 402 AM EDT WED OCT 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * LOCATION...THE NEW JERSEY COASTAL WATERS BETWEEN SANDY HOOK AND GREAT EGG INLET. * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...AROUND 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
218 WHUS71 KPHI 191029 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 629 AM EDT WED OCT 19 2016 ANZ450>452-191400- /O.EXT.KPHI.SC.Y.0091.000000T0000Z-161019T1400Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 629 AM EDT WED OCT 19 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * LOCATION...THE NEW JERSEY COASTAL WATERS BETWEEN SANDY HOOK AND GREAT EGG INLET. * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...AROUND 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
892 WHUS71 KPHI 191331 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 931 AM EDT WED OCT 19 2016 ANZ450>452-191445- /O.CAN.KPHI.SC.Y.0091.000000T0000Z-161019T1400Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 931 AM EDT WED OCT 19 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE SUBSIDED TO LESS THAN 5 FEET. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ MPS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 9:43 PM EDT, 6 hours 9 minutes earlier.
Area forecast discussion, Oct 17, 9:43 PM EDT, 6 hours 9 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
943 PM EDT Mon Oct 17 2016
.SYNOPSIS...
High pressure will remain centered off the Mid Atlantic coast
through the middle of the week. A weak cold front will settle
southeast into the mid Atlantic states later Wednesday and into
Thursday. This front will move off the coast on Friday while low
pressure develops over the western Atlantic. The low is forecast to
head for Nova Scotia Saturday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
No big changes to the forecast overnight. With mostly clear skies
overnight, light/variable winds, and lowering dew point
depressions as a low level inversion develops, we could once
again see low clouds and/or fog develop. It is possible that some
locally dense fog could develop, but we are not sure how
widespread it would be, so no expectation for a Dense Fog Advisory
at this time. Overnight low temps look to be in the 50s and 60s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
Another summer-like day is in store on Tue with high pres to the se
and sw flow and dry conds genly expected. Low pres will move acrs
ern Canada and its attendant cdfnt will extend swwd acrs the Grtlks
and cud be approaching nern zones by Tue eve. Any precip associated
would likely hold off until after the short term pd, but clouds will
increase later in the day as a result. Most locations will make it
into the low 80s, and a few mid 80s can not be ruled out.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Headlines...Record warmth possible on Wednesday.
Overview...The period starts with a surface low well north into
Quebec. The low's trailing cold front will be situated across the
Great Lakes and Ohio Valley. A warm front will be positioned across
the Northeastern U.S. Surface high pressure, a Bermuda High will
help steer a return flow along the Eastern Seaboard. The cold front
across the Ohio Valley on Tuesday night will slowly track into the
northern Mid-Atlantic Wednesday night and Thursday and become quasi-
stationary Thursday into Friday. At the same time, a sub-tropical
low will get its act together well off the southeastern U.S. coast.
On Saturday, the cold front should start to accelerate eastward as
the sub-tropical races northward remaining well of the coast. On
Sunday, surface high pressure is forecast to reside across the deep
south and into the northeast. High pressure remains in play on
Monday across the eastern seaboard while another cold front
tracks across the Great Lakes.
Temperatures...As a +3SD ridge develops Tuesday and Wednesday
over the mid Atlantic states, temperatures will climb. Calendar
day averages should top out 15 to 20 degrees above normal on
Wednesday, 10 to 15 degrees above normal on Thursday, around 10
degrees above normal on Friday, around 5 degrees above normal
Saturday, and be near normal on the weekend.
Precipitation...Showers may develop late Wednesday or more likely
Wednesday night along a weak cool front settling southeast into our
area, especially PA and NJ. With the front becoming quasi-
stationary, POPS will persist into at least late Friday.
Winds...Winds will be on he lighter side except on Saturday
(north to northwest gusts up to 20 to 25 mph).
Impacts...There is the potential for morning fog that could impair
visibilities during the early morning hours mid to late week. In
addition...astronomical tides associated with the full moon will
remain rather high through Wednesday (especially the morning high
tide cycle). More on this below.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
VFR conditions continue this evening and into the first half of
the overnight, then conditions likely lower again overnight and as
we approach daybreak Tuesday. While MOS guidance is not indicating
very low conditions, we have basically the same airmass in place
as last night. With mostly clear skies overnight, light/variable
winds, and lowering dew point depressions as a low level inversion
develops, we could once again see low clouds and/or fog develop.
We expect conditions to lower to MVFR, IFR and even LIFR overnight
into the daybreak hours Tuesday. By 14-15Z conditions should
return to VFR once again and beautiful wx is in store.
Wind will genly be from the sw through the period. Winds will
generally be around 5 knots this evening, then become light
overnight. On Tuesday, the wind will increase to around 10 kts,
with some gusts in the mid-upper teens.
OUTLOOK...
Tuesday night through Thursday...mainly VFR. Some MVFR due to
late night and morning low clouds and fog. Some MVFR possible in
scattered showers on Wednesday night and Thursday, especially KABE
northward.
Thursday night and Friday...A chance of showers along with patchy
fog and low clouds. Conditions may drop into the MVFR and IFR
categories.
Saturday...Mainly VFR with Northwest gusts up to 25 kt.
&&
.MARINE...
SW flow will increase a bit on Tue and seas will slowly rise as
well. Wind will genly be in the 15 to 20 knot range and seas will
be in the 3 to 4 ft range. By the end of the pd, the cud be some
gust over 20 kts with seas approaching 5 ft. We cud be nearing
marginal sca conds.
OUTLOOK...
Tuesday night...Wave heights may build to near 5 feet for a time on
our ocean waters, but periods will be long...greater than 10
seconds.
Wednesday through Friday afternoon...No marine headlines are
anticipated.
Friday night into Saturday...A north to northwesterly flow SCA may
be needed.
&&
.TIDES/COASTAL FLOODING...
The astronomical tides continue to run high even through we are
moving away from the full moon from Sunday. Actual tidal
departures continue to run a little elevated as well, regardless
of the southwest flow. The MDL forecast continues to show the
Tuesday morning high tide getting close to Advisory levels for a
couple of coastal sites. We will wait to see how high tonight's
high tide gets in relation to the forecast before considering an
advisory. But it does look like some spotty minor tidal flooding
is possible Tuesday morning.
&&
.CLIMATE...
Here are the record high temperatures for Tuesday the 18th,
Wednesday the 19th, and Thursday the 20th.
TUE OCT 18 WED OCT 19 THU OCT 20
Mount Pocono, PA 84 in 1908 80 in 1963 75 in 1963
Reading, PA 85 in 1908 84 in 1963 80 in 1947/1953/1969
Allentown, PA 81 in 1963 82 in 1963 78 in 1936
Trenton, NJ 82 in 1908 83 in 1963 80 in 1969
Philadelphia, PA 85 in 1908 80 in 1947 80 in 1916/1938
Atlantic City, NJ 83 in 1908 80 in 1991 85 in 1987
Wilmington, DE 81 in 1938 81 in 1963 82 in 1969
Georgetown, DE 81 in 1996 81 in 1953 83 in 1953
Thursday is dependent on sunshine. For now, no records but this
could change in future forecasts. We've left the records in this
section since it could be near record in a few locations,
especially Philly south.
Monthly averages are projecting 3 degrees or so above normal, ranking
a top 15 warmest October for PHL/ABE. This is stated with the usual
mid month uncertainty. What we do know is that the warmth of this
week will virtually lock in an above normal month, especially
since the pattern for the last week of October does not indicate
any lengthy period of below normal temperatures.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...Kruzdlo
Near Term...Nierenberg/Robertson
Short Term...Nierenberg
Long Term...Kruzdlo
Aviation...Kruzdlo/Nierenberg/O'Hara
Marine...Kruzdlo/Nierenberg
Tides/Coastal Flooding...Robertson
Climate...DragHazardous weather outlook, Oct 17, 3:45 PM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EDT MON OCT 17 2016 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-181945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 345 PM EDT MON OCT 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-181945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 345 PM EDT MON OCT 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in New Jersey, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.